Alert archive / Idaho / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 26, 2015, 7:49 PM MDT for Camas County, Elmore County, Idaho. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2015, 7:49 PM MDT (01:49 UTC)
- Expired
- Aug 26, 2015, 10:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camas County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 123 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 10:00 PM MDT | FLASH FLOOD | 10 Nw Fairfield, ID | A MUD SLIDE STRANDED MANY CAMPERS AND THEIR TRAILERS IN BAUMGARTNER CAMPGROUND OVERNIGHT. THE MUD SLIDE CAME OVER THE KETCHUM-FEATHERVILLE RD NEAR MP 21 AND DIVERTED THE SOUTH FORK BOISE RIVER ONTO THE ROAD. WATER WAS REPORTED TO BE ABOUT 3-5 FEET DEEP.SOME PE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 131 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3922 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755
WGUS55 KBOI 270149
FFWBOI
IDC025-039-270445-
/O.NEW.KBOI.FF.W.0004.150827T0149Z-150827T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
749 PM MDT WED AUG 26 2015
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ELMORE COUNTY IN SOUTHWESTERN IDAHO...
CAMAS COUNTY IN SOUTHWESTERN IDAHO...
* UNTIL 1045 PM MDT
* AT 746 PM MDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORRAL...CANNONBALL MOUNTAIN...SMOKY DOME...PARADISE PEAK...HILL
CITY...BAUMGARTNER CAMPGROUND...DOLLARHIDE SUMMIT... GUNSIGHT
PEAK...SOLDIER MOUNTAIN SKI AREA...FLECK SUMMIT...BIG PEAK AND
SOLDIER.
ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 4344 11455 4340 11455 4326 11507 4383 11511
4385 11494 4382 11486 4379 11485 4382 11471
4374 11467 4360 11469 4356 11459 4354 11460
4349 11453 4344 11452
$$
AB1 follow-up statement
080
WGUS75 KBOI 270311
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
911 PM MDT WED AUG 26 2015
IDC025-039-270445-
/O.CON.KBOI.FF.W.0004.000000T0000Z-150827T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELMORE ID-CAMAS ID-
911 PM MDT WED AUG 26 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
EAST CENTRAL ELMORE AND CAMAS COUNTIES...
AT 905 PM MDT...DOPPLER RADAR INDICATED NEARLY STATIONARY
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 1
TO 1.5 INCHES OF RAIN HAS ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORRAL...CANNONBALL MOUNTAIN...SMOKY DOME...PARADISE PEAK...HILL
CITY...BAUMGARTNER CAMPGROUND...DOLLARHIDE SUMMIT... GUNSIGHT
PEAK...SOLDIER MOUNTAIN SKI AREA...FLECK SUMMIT...BIG PEAK AND
SOLDIER.
ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4344 11455 4340 11455 4326 11507 4383 11511
4385 11494 4382 11486 4379 11485 4382 11471
4374 11467 4360 11469 4356 11459 4354 11460
4349 11453 4344 11452
$$
ABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:16 PM MDT, 5 hours 33 minutes earlier.
Area forecast discussion, Aug 26, 2:16 PM MDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 216 PM MDT WED AUG 26 2015 .SHORT TERM...MODEL CONSENSUS HAS INCREASED POPS AND QPF LATE TODAY AND THIS EVENING IN ERN-MOST IDAHO ZONES. A WEAK SHORT WAVE TROUGH HAS ALREADY PRODUCED MID AND HIGH CLOUDS IN SERN OREGON. THESE CLOUDS WERE MOVING NE BUT NO PCPN IS EXPECTED OREGON OR IN IDAHO ZONES NEAR THE OREGON BORDER. CLOUD COVER SHOULD KEEP NIGHTTIME TEMPS A FEW DEGS WARMER THAN LAST NIGHT. WE SEE SLIGHT COOLING THURSDAY BEHIND TODAY/S WEAK SHORT WAVE TROUGH ...BUT WARMING AGAIN FRIDAY AS HEIGHTS INCREASE AHEAD OF THE MAIN NORTH PACIFIC TROUGH APPROACHING THE COAST. LOW TEMPS THURSDAY NIGHT SHOULD BE SIMILAR TO LOWS TONIGHT. GUSTY WINDS POSSIBLE THIS EVENING NEAR SHOWERS AND THUNDERSTORMS IN ERN ZONES DUE TO EVAPORATION IN THE DRY LOWER LEVELS. NO SIGNIFICANT WINDS ELSEWHERE. .LONG TERM...FRIDAY NIGHT MONDAY. A GENERAL TROUGH PATTERN ALONG THE PACNW COAST WILL BE THE MAIN FEATURE FOR THE MID AND LONG TERM. THE AREA WILL REMAIN UNDER A SOUTHWEST FLOW...AND ON SATURDAY...A SHORTWAVE COMING THROUGH THAT FLOW WILL IMPACT THE AREA. MOST OF THE FORCING SHOW SHOWERS AND THUNDERSTORMS WILL LIKELY SKIRT THE NORTHERN MOST PORTIONS OF THE CWA. HOWEVER...A DRY COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA LATE FRIDAY INTO SATURDAY...WHICH WILL INCREASE WINDS AND PWAT VALUES. MODELS CONTINUE TO INDICATE A SERIES OF SHORTWAVES WITHIN THE FLOW THAT COULD PRODUCE MOUNTAIN CONVECTION...BUT CONFIDENCE IS LOW IN TIMING AND MOISTURE AVAILABILITY. NONETHELESS...THIS PATTERN IS EXPECTED TO KEEP TEMPERATURES BELOW NORMAL. MONDAY NIGHT THROUGH WEDNESDAY....FORECAST AREA REMAINS IN SOUTHWESTERLY FLOW THROUGH THE PERIOD. ECMWF AND GFS BOTH INDICATE A TROUGH THAT GETS ABSORBED INTO THE UPPER LOW OFF BRITISH COLUMBIA BUT ARE IN DISAGREEMENT ON TIMING. WITH THIS BEING SAID... CONFIDENCE IS LOW FOR ONSET OF PRECIPITATION AND LOCATION. WENT WITH A MODEL BLEND AT THIS TIME. TEMPS ARE STILL EXPECTED TO REMAIN A FEW DEGREES BELOW NORMAL. && .AVIATION...MOSTLY VFR. MVFR FROM SMOKE IN AREAS NORTH OF A LINE KBNO-KSNT. SLIGHT CHANCE OF SHOWERS NEAR AND SOUTH OF KTWF/KJER THIS AFTERNOON...BUT ACTIVITY SHOULD END BY SUNSET. SURFACE WINDS GENERALLY 12 KTS OR LESS WITH SOME OCCASIONAL GUSTS TO 20 KTS IN THE MAGIC VALLEY. SURFACE WINDS NEAR 10K FT MSL...SW AROUND 10 KTS. && .AIR STAGNATION...IDAHO DEQ HAS REGISTERED SIGNIFICANT AIR QUALITY IMPROVEMENT TODAY BUT SMOKE MAY DRIFT BACK INTO WESTERN IDAHO VALLEYS TONIGHT. SMOKE WILL LIKELY CONTINUE TO DRIFT IN AND OUT OF THE VALLEYS THROUGH FRIDAY. AIR QUALITY SHOULD IMPROVE THIS WEEKEND AS A SURFACE COLD FRONT MOVES THROUGH FOLLOWED BY AN UPPER TROUGH FROM THE PACIFIC WITH INCREASED MIXING AND VENTILATION. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....EP/JC AVIATION.....EP AIR STAGNATION...LC
In the hours before
Special weather statement, Aug 26, 5:00 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
500 PM MDT WED AUG 26 2015
IDZ013-270000-
BOISE MOUNTAINS ID-
500 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND
NORTHWESTERN CAMAS COUNTIES UNTIL 600 PM MDT...
AT 457 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ATLANTA...OR 23 MILES SOUTH OF STANLEY...MOVING
EAST AT 10 MPH. HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AND
COULD CAUSE LOCALIZED FLASH FLOODING.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ELMORE
AND NORTHWESTERN CAMAS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4371 11542 4392 11550 4401 11500 4393 11497
4389 11499 4388 11497 4386 11498 4385 11494
4374 11490
TIME...MOT...LOC 2257Z 261DEG 13KT 4389 11503
ABSpecial weather statement, Aug 26, 6:00 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
600 PM MDT WED AUG 26 2015
IDZ013-270100-
BOISE MOUNTAINS ID-
600 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND
NORTHWESTERN CAMAS COUNTIES UNTIL 700 PM MDT...
AT 558 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ATLANTA TO
NEAR FLECK SUMMIT. THESE STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH...HEAVY RAIN CAPABLE OF PRODUCING FLASH
FLODDING...AND FREQUENT LIGHTNING...WILL BE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
ELMORE AND NORTHWESTERN CAMAS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4370 11468 4358 11496 4386 11526 4401 11500
4396 11499 4394 11497 4391 11499 4386 11498
4382 11486 4379 11485 4381 11471 4374 11467
TIME...MOT...LOC 2358Z 195DEG 3KT 4390 11508 4366 11484
ABSpecial weather statement, Aug 26, 6:41 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
641 PM MDT WED AUG 26 2015
IDZ013-270145-
BOISE MOUNTAINS ID-
641 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND WEST
CENTRAL CAMAS COUNTIES UNTIL 745 PM MDT...
AT 639 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRAHAM GUARD STATION
TO ANDERSON RANCH RESERVOIR...AND MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH...HEAVY RAIN CAPABLE OF PRODUCING FLASH
FLOODING...AND FREQUENT LIGHTNING... WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ROCKY BAR AND BAUMGARTNER CAMPGROUND AROUND 730 PM MDT.
JAMES CREEK SUMMIT AROUND 740 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR ANDERSON RANCH RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4374 11514 4356 11494 4343 11513 4333 11551
4344 11558 4360 11551 4384 11534 4388 11526
TIME...MOT...LOC 0039Z 206DEG 18KT 4388 11528 4343 11537
ABSpecial weather statement, Aug 26, 7:08 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
708 PM MDT WED AUG 26 2015
IDZ013-028-270200-
CAMAS PRAIRIE ID-BOISE MOUNTAINS ID-
708 PM MDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CAMAS COUNTY UNTIL 800 PM MDT...
AT 707 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR FLECK SUMMIT...OR 15 MILES NORTH OF FAIRFIELD.
THIS STORM WAS NEARLY STATIONARY. HEAVY RAINFALL MAY RESULT IN
LOCALIZED FLASH FLOODING GIVEN THE TERRAIN IN THE AREA.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SELBY AROUND 710 PM MDT.
DOLLARHIDE SUMMIT...DOLLARHIDE SUMMIT...BIG PEAK AND CANNONBALL
MOUNTAIN AROUND 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4344 11455 4333 11453 4330 11508 4370 11507
4382 11486 4379 11485 4382 11471 4374 11467
4369 11469 4365 11466 4360 11469 4357 11460
4351 11458 4348 11451
TIME...MOT...LOC 0107Z 253DEG 1KT 4357 11480
SPThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:00 PM MDT | Special Weather Statement | BOI | Camas | 60 min |
| Aug 26, 6:41 PM MDT | Special Weather Statement | BOI | Elmore | 64 min |
| Aug 26, 7:08 PM MDT | Special Weather Statement | BOI | Camas | 52 min |
Nearby
Flash Flood Warnings in Idaho, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.